Alert archive / Oklahoma / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Tulsa, OK

May 24, 2005Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 24, 2005, 5:33 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 5:33 PM CDT (22:33 UTC)
Expired
May 24, 2005, 7:30 PM CDT
In force
117 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 242233
FFWTSA
OKC061-079-135-250030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF ROLAND TO 10 MILES SOUTHEAST OF MCCURTAIN...MOVING
  EAST AT 25 MPH.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...ROLAND...PANAMA...SPIRO...POTEAU...POCOLA AND CAMERON.

RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN 
OVER PORTIONS OF THE WARNED AREA. ANOTHER TWO INCHES WILL BE 
POSSIBLE THROUGH 730 PM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND PICKUPS. TAKE A 
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER 
RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3560 9497 3508 9518 3503 9444 3551 9452

$$
1 follow-up statement
000 
WGUS74 KTSA 250016
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT TUE MAY 24 2005

OKC061-079-135-250030-
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
715 PM CDT TUE MAY 24 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR LE FLORE...
HASKELL AND SEQUOYAH COUNTIES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 8
MILES NORTH OF SALLISAW TO 3 MILES SOUTHWEST OF SPIRO TO 8 MILES
SOUTHWEST OF BOKOSHE...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE GANS...SPIRO...CAMERON...POCOLA...ROLAND AND MULDROW.

RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN 
OVER PORTIONS OF THE WARNED AREA. ANOTHER ONE INCH WILL BE POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3552 9490 3512 9497 3503 9444 3551 9452

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 5:09 PM CDT, 24 minutes earlier.

Area forecast discussion, May 24, 5:09 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
THUNDERSTORM COLD POOLS ARE COMBINING TO FORCE A DEVELOPING
LINE OF STORMS OVER FAR EASTERN OKLAHOMA.  THE LINE SHOULD CONTINUE
TO EVOLVE AND LIKLEY BEGIN TO ACCLERATE SOUTHEAST WITH AN ENHANCED
WIND DAMAGE POTENTIAL INTO WEST-CENTRAL ARKANSAS.

THE LINE OF STORMS WILL INTERSECT THE PRIMARY BOUNDARY THAT EXTENDS
FROM WEST OF FORT SMITH INTO SOUTHERN SEBASTIAN COUNTY AND ON
SOUTHEAST TOWARD HOT SPRINGS.  CAPE BETWEEN THE SURFACE AND 700 MB
IS HIGH AT 150 J/KG AND STORM-RELATIVE HELICITES TO THE LCL ARE
AROUND 150 M2/S2 ON THE NORHTSIDE OF THE BOUNDARY.  AS A
RESULT...THERE WILL BE SOME TORNADO POTENTIAL NEAR THE BOUNDARY AND
STORM LINE INTERSECTION.  INTERESTS IN NORTHERN LE FLORE COUNTY
AND SEBASTIAN COUNTY SHOULD MONITOR THE SITUATION CLOSELY.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 4:02 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             OKMULGEE                35.62N 95.96W
05/24/2005  1.75 INCH        OKMULGEE           OK   LAW ENFORCEMENT

&&

JDS
Local storm report, May 24, 4:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             5 N HENRYETTA           35.51N 95.98W
05/24/2005  1.00 INCH        OKMULGEE           OK   TRAINED SPOTTER

&&

JDS
Local storm report, May 24, 4:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     1 W SCHULTER            35.51N 95.97W
05/24/2005  65 MPH           OKMULGEE           OK   STORM CHASER

&&

EJC
Special weather statement, May 24, 4:52 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE MAY 24 2005

ARZ019>020-029-OKZ068>070-072-074>076-250500-
CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER-
LE FLORE-MUSKOGEE-SEQUOYAH-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...

THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON...
TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH...
VAN BUREN...POTEAU AND WILBURTON.

ARZ001>002-010>011-OKZ055>058-060>063-067-242300-
BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA-
OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 320 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 4 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... MADISON...
WASHINGTON...

IN OKLAHOMA THIS CANCELS 9 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... DELAWARE... MAYES...
NOWATA... OTTAWA... ROGERS...
TULSA... WAGONER... WASHINGTON...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE...
JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE...
EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE...
MIAMI...HUNTSVILLE AND VINITA.

OKZ049-053-071-073-250500-
CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA-
452 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... MCINTOSH... PITTSBURG...
PUSHMATAHA...

THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER...
ANTLERS AND CLAYTON.
Local storm report, May 24, 5:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             2 E SCHULTER            35.51N 95.92W
05/24/2005  2.50 INCH        OKMULGEE           OK   STORM CHASER

0435 PM     HAIL             11 E CHECOTAH           35.47N 95.33W
05/24/2005  0.88 INCH        MUSKOGEE           OK   PUBLIC

0435 PM     TSTM WND DMG     11 E CHECOTAH           35.47N 95.33W
05/24/2005                   MUSKOGEE           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

0455 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            LARGE TREE BLOWN DOWN IN THE CITY

0455 PM     HAIL             PORUM                   35.36N 95.27W
05/24/2005  1.00 INCH        MUSKOGEE           OK   LAW ENFORCEMENT

&&

EJC
Local storm report, May 24, 5:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             8 E CHECOTAH            35.47N 95.38W
05/24/2005  0.88 INCH        MCINTOSH           OK   PUBLIC

0435 PM     TSTM WND DMG     8 E CHECOTAH            35.47N 95.38W
05/24/2005                   MCINTOSH           OK   PUBLIC

            TOPS BROKEN OUT OF TREES

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:36 PM CDTSevere Thunderstorm WarningTSAOkmulgee39 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee54 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningTSAMcIntosh84 min
May 24, 4:09 PM CDTTornado WarningTSACherokee51 min
May 24, 4:13 PM CDTTornado WarningTSAMcIntosh, Okmulgee41 min
May 24, 4:14 PM CDTTornado WarningTSASequoyah61 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningTSAMuskogee57 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningTSAHaskell70 min
May 24, 4:46 PM CDTFlash Flood WarningTSACherokee119 min
May 24, 4:50 PM CDTSevere Thunderstorm WarningTSALeFlore85 min
May 24, 5:45 PM CDTTornado WarningTSALeFlore60 min
May 24, 6:30 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah43 min
May 24, 6:37 PM CDTSevere Thunderstorm WarningTSALeFlore54 min

Nearby

Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.